Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 225, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Dec 17, 2016, 8:22 PM CST for Montgomery County, Robertson County, Tennessee. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 17, 2016, 8:22 PM CST (02:22 UTC)
- Expired
- Dec 17, 2016, 8:45 PM CST
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 24 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 17, 8:25 PM CST | TSTM WND DMG | 4 Sse Clarksville, TN | POWER LINE BLOWN DOWN ON PROCTOR CT AT PROCTOR DR |
| Dec 17, 8:45 PM CST | TSTM WND DMG | Cedar Hill, TN | ROOF DAMAGE REPORTED IN CEDAR HILL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 17, 1:42 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 511 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
944
WUUS54 KOHX 180222
SVROHX
TNC125-147-180245-
/O.NEW.KOHX.SV.W.0225.161218T0222Z-161218T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
822 PM CST SAT DEC 17 2016
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Robertson County in Middle Tennessee...
Central Montgomery County in Middle Tennessee...
* Until 845 PM CST
* At 821 PM CST, a severe thunderstorm was located 7 miles southwest
of Clarksville, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clarksville, Adams, Cedar Hill, Palmyra and Cunningham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CST for Middle
Tennessee.
LAT...LON 3654 8690 3635 8746 3651 8755 3664 8732
3664 8700
TIME...MOT...LOC 0221Z 245DEG 49KT 3647 8743
HAIL...1.00IN
WIND...60MPH
$$
101 follow-up statement
600
WWUS54 KOHX 180236
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
836 PM CST SAT DEC 17 2016
TNC125-147-180245-
/O.CON.KOHX.SV.W.0225.000000T0000Z-161218T0245Z/
Robertson TN-Montgomery TN-
836 PM CST SAT DEC 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR NORTHWESTERN ROBERTSON AND NORTHEASTERN MONTGOMERY COUNTIES...
At 836 PM CST, a severe thunderstorm was located 7 miles south of
Guthrie, or 8 miles east of Clarksville, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clarksville, Adams and Cedar Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CST for Middle
Tennessee.
LAT...LON 3639 8733 3650 8738 3664 8722 3664 8700
3654 8690
TIME...MOT...LOC 0236Z 245DEG 49KT 3656 8720
HAIL...1.00IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 5:23 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Dec 17, 5:23 PM CST, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Nashville TN 523 PM CST Sat Dec 17 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Busy shift this morning dealing with winter weather issues and now tornado watch with just so much time to look at stuff. Tornado watch issued for northern and western counties runs until 9 pm cst. Showers are continuing to develop across western Kentucky down into western Tennessee this afternoon and expect activity that is trying to develop down in Mississippi to begin working this way and become more numerous as it works up into western and Middle Tennessee as we go through the afternoon and into the evening. H-triple-R has a line of strong convection developing by 22z along the Ohio River down into northeastern Arkansas and it will move eastward and jell with the convection here in Middle Tennessee producing locally heavy rainfall with a few storms producing damaging winds first over western areas and then gradually progress eastward tonight ahead of the cold front. Cold front will move into far northwest Middle Tennessee around 9 pm followed by sharply colder temperatures and progress eastward and into the Nashville area by midnight and onto the plateau by daybreak. In behind the front in addition to the sharply colder temperatures look for a change over to freezing rain in northwest Middle Tennessee from midnight to 6 am Sunday and over eastern and southern areas Sunday morning. Glaze accumulation most areas less than one tenth of an inch. Believe most if not all precip will pull off plateau late Sunday afternoon. Temps go into deep freeze tonight into first of next week before moderating later on in the work week. && .AVIATION... 00Z TAF DISCUSSION. Mainly MVFR conditions across Middle TN terminals at forecast time with KCSV the only exception. LIFR conditions will continue for the next several hours until the TS reach their spot, then there will likely be a slight improvement. KBNA/KCKV can expect lowering flight categories over the next couple of hours as TS starts to move into their areas. There will be a huge temperatures drop off behind the fropa and after the wind shift. This will lead to a mix of fzra/pl for a couple of hours at each terminals. A light glazing is possible at each terminal, but impacts should be minimal. Look for flight conditions to improve back to at least MVFR by the end of this cycle. && .OHX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 AM to noon CST Sunday FOR Bedford- Cannon-Clay-Coffee-Cumberland-De Kalb-Fentress-Giles-Grundy- Jackson-Lawrence-Marshall-Overton-Pickett-Putnam-Smith-Van Buren- Warren-White. Winter Weather Advisory from midnight tonight to 6 AM CST Sunday FOR Cheatham-Davidson-Dickson-Hickman-Houston-Humphreys-Lewis- Macon-Maury-Montgomery-Perry-Robertson-Rutherford-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......01/Boyd AVIATION........Unger
Hazardous weather outlook, Dec 17, 7:38 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 738 PM CST SAT DEC 17 2016 TNZ005>010-023>029-056>060-062-093-190145- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-RUTHERFORD-WAYNE- 738 PM CST SAT DEC 17 2016 .DAY ONE...THIS AFTERNOON AND TONIGHT TORNADO WATCH IN EFFECT UNTIL 9 PM CST FOR NORTHWEST HALF OF MIDDLE TENNESSEE. WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT THROUGH 6 AM SUNDAY. SOME STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS...ALTHOUGH ISOLATED HAIL OR A TORNADO CANNOT TOTALLY BE RULED OUT. LATE TONIGHT...A WINTRY MIX OF LIGHT FREEZING RAIN AND LIGHT SLEET...EVENTUALLY TURNING OVER TO LIGHT SNOWFALL IS EXPECTED. ALTHOUGH NO SLEET OR SNOWFALL ACCUMULATIONS ARE ANTICIPATED...ICE ACCUMULATIONS ARE EXPECTED TO BE GENERALLY LESS THAN ONE TENTH OF AN INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTRY MIX OF LIGHT FREEZING RAIN AND LIGHT SLEET...EVENTUALLY TURNING OVER TO LIGHT SNOWFALL IS EXPECTED ACROSS MIDDLE TENNESSEE DURING THE MORNING HOURS ON SUNDAY. ALTHOUGH LITTLE IF ANY ACCUMULATIONS OF SNOW AND SLEET ARE EXPECTED...TOTAL ICE ACCUMULATIONS OF AROUND ONE TENTH OF AN INCH WILL BE POSSIBLE. ONCE THE SLEET AND FREEZING RAIN MOVE OUT...LIGHT SNOW WILL BE POSSIBLE. A DUSTING OF SNOW MAY OCCUR IN THE HIGHER ELEVATIONS...ON ROOF TOPS...AND ELEVATED COLD SURFACES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO SUNDAY MORNING. TNZ011-030>034-061-063>066-075-077>080-094-095-190145- PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-MARSHALL-CANNON- DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- LAWRENCE-GILES- 738 PM CST SAT DEC 17 2016 .DAY ONE...THIS AFTERNOON AND TONIGHT TORNADO WATCH IN EFFECT UNTIL 9 PM CST FOR THE NORTHWEST HALF OF MIDDLE TENNESSEE. SOME STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS...ALTHOUGH ISOLATED HAIL OR A TORNADO CANNOT TOTALLY BE RULED OUT. LATE TONIGHT...A WINTRY MIX OF LIGHT FREEZING RAIN AND LIGHT SLEET...EVENTUALLY TURNING OVER TO LIGHT SNOWFALL IS EXPECTED. ALTHOUGH NO SLEET OR SNOWFALL ACCUMULATIONS ARE ANTICIPATED...ICE ACCUMULATIONS ARE EXPECTED TO BE GENERALLY LESS THAN ONE TENTH OF AN INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THROUGH NOON SUNDAY. A WINTRY MIX OF LIGHT FREEZING RAIN AND LIGHT SLEET...EVENTUALLY TURNING OVER TO LIGHT SNOWFALL IS EXPECTED ACROSS MIDDLE TENNESSEE DURING THE MORNING HOURS ON SUNDAY. ALTHOUGH LITTLE IF ANY ACCUMULATIONS OF SNOW AND SLEET ARE EXPECTED...TOTAL ICE ACCUMULATIONS OF AROUND ONE TENTH OF AN INCH WILL BE POSSIBLE. ONCE THE SLEET AND FREEZING RAIN MOVE OUT...LIGHT SNOW WILL BE POSSIBLE. A DUSTING OF SNOW MAY OCCUR IN THE HIGHER ELEVATIONS...ON ROOF TOPS...AND ELEVATED COLD SURFACES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO SUNDAY MORNING. SPOTTER REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ICE ACCUMULATIONS ON ROADS/SURFACES >=0.10 SNOWFALL ACCUMULATIONS >= 1/2 INCH 55
In the hours before
Special weather statement, Dec 17, 8:14 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
814 PM CST SAT DEC 17 2016
TNZ005-006-023-180245-
Houston TN-Montgomery TN-Stewart TN-
814 PM CST SAT DEC 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART...
NORTHEASTERN HOUSTON AND MONTGOMERY COUNTIES UNTIL 845 PM CST...
At 814 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Erin, moving northeast at 60 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clarksville, Cumberland City, Palmyra, Cunningham and Woodlawn.
A tornado watch remains in effect until 900 PM CST for Middle
Tennessee.
LAT...LON 3646 8713 3645 8712 3645 8715 3644 8715
3633 8748 3634 8751 3632 8752 3628 8763
3643 8774 3664 8734 3664 8717
TIME...MOT...LOC 0214Z 241DEG 51KT 3641 8759
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:46 PM CST | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 44 min |
| Dec 17, 8:14 PM CST | Special Weather Statement | OHX | Montgomery | 31 min |
| Dec 17, 8:43 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 32 min |
| Dec 17, 9:57 PM CST | Special Weather Statement | OHX | Cheatham, Dickson | 33 min |
| Dec 17, 11:19 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 26 min |
| Dec 17, 11:57 PM CST | Special Weather Statement | OHX | Clay | 33 min |
| Dec 18, 12:03 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 27 min |
| Dec 18, 12:16 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 29 min |
| Dec 18, 12:30 AM CST | Special Weather Statement | OHX | Jackson, Overton, Pickett | 45 min |
| Dec 18, 12:35 AM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett | 25 min |
| Dec 18, 12:38 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury, Rutherford, Williamson | 22 min |
| Dec 18, 12:44 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Rutherford, Wilson | 31 min |
| Dec 18, 12:49 AM CST | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 26 min |
| Dec 18, 12:56 AM CST | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 19 min |
| Dec 18, 12:59 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford | 31 min |
| Dec 18, 1:04 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 26 min |
| Dec 18, 1:20 AM CST | Tornado Warning | OHX | Bedford, Cannon, Coffee, Warren | 25 min |
| Dec 18, 1:42 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Van Buren, Warren, White | 33 min |
| Dec 18, 1:59 AM CST | Special Weather Statement | OHX | Cumberland | 31 min |
| Dec 18, 2:11 AM CST | Special Weather Statement | OHX | Coffee | 34 min |
| Dec 18, 2:18 AM CST | Special Weather Statement | OHX | Cumberland | 27 min |
| Dec 18, 2:57 AM CST | Special Weather Statement | OHX | Cumberland | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.